Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 266, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 9, 2016, 6:01 PM CDT for Lipscomb County, Ochiltree County, Texas; Beaver County, Oklahoma. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2016, 6:01 PM CDT (23:01 UTC)
- Expired
- Sep 9, 2016, 7:30 PM CDT
- In force
- 89 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Beaver County, OK, Lipscomb County, TX, Ochiltree County, TX
The radar
The Dodge City radar (KDDC), 159 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1255 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
207
WUUS54 KAMA 092301
SVRAMA
OKC007-TXC295-357-100030-
/O.NEW.KAMA.SV.W.0266.160909T2301Z-160910T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
601 PM CDT FRI SEP 9 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...
LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS...
NORTHEASTERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 730 PM CDT
* AT 601 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BALKO...OR
15 MILES NORTH OF PERRYTON...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
PERRYTON...LIPSCOMB...BOOKER...FOLLETT...DARROUZETT...ELMWOOD...
BRYANS CORNER...BALKO...SLAPOUT AND WOLF CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3618 10077 3650 10097 3650 10095 3656 10095
3673 10073 3666 10000 3620 10000
TIME...MOT...LOC 2301Z 322DEG 16KT 3661 10072
HAIL...1.25IN
WIND...60MPH
$$
LG3 follow-up statements
537
WWUS54 KAMA 092347
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
647 PM CDT FRI SEP 9 2016
OKC007-TXC295-357-100030-
/O.CON.KAMA.SV.W.0266.000000T0000Z-160910T0030Z/
BEAVER OK-LIPSCOMB TX-OCHILTREE TX-
647 PM CDT FRI SEP 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN BEAVER...LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES...
AT 647 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOOKER...OR 18
MILES EAST OF PERRYTON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
PERRYTON...LIPSCOMB...BOOKER...FOLLETT...DARROUZETT...ELMWOOD...
SLAPOUT AND WOLF CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3618 10077 3650 10097 3650 10095 3656 10095
3660 10088 3666 10000 3620 10000
TIME...MOT...LOC 2347Z 275DEG 19KT 3648 10049
HAIL...1.00IN
WIND...60MPH
$$
LG868
WWUS54 KAMA 100012
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
712 PM CDT FRI SEP 9 2016
OKC007-TXC295-357-100030-
/O.CON.KAMA.SV.W.0266.000000T0000Z-160910T0030Z/
BEAVER OK-LIPSCOMB TX-OCHILTREE TX-
712 PM CDT FRI SEP 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN BEAVER...LIPSCOMB AND NORTHEASTERN OCHILTREE
COUNTIES...
AT 711 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
DARROUZETT...OR 14 MILES NORTH OF LIPSCOMB...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
LIPSCOMB...BOOKER...FOLLETT...DARROUZETT...
WOLF CREEK PARK AND SLAPOUT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3618 10077 3631 10083 3648 10057 3666 10000
3620 10000
TIME...MOT...LOC 0011Z 285DEG 20KT 3643 10036
HAIL...1.00IN
WIND...60MPH
$$
LG402
WWUS54 KAMA 100021
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
721 PM CDT FRI SEP 9 2016
OKC007-TXC295-357-100030-
/O.CON.KAMA.SV.W.0266.000000T0000Z-160910T0030Z/
BEAVER OK-LIPSCOMB TX-OCHILTREE TX-
721 PM CDT FRI SEP 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN BEAVER...LIPSCOMB AND EAST CENTRAL OCHILTREE
COUNTIES...
AT 721 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF LIPSCOMB...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
LIPSCOMB...BOOKER...FOLLETT...DARROUZETT AND SLAPOUT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3619 10058 3648 10057 3666 10000 3620 10000
TIME...MOT...LOC 0021Z 268DEG 14KT 3628 10042
HAIL...1.25IN
WIND...60MPH
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:06 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Sep 9, 3:06 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 306 PM CDT FRI SEP 9 2016 .DISCUSSION... Winds across the northwestern zones have remained out of a northerly direction over the course of the day Today with the main push of the cold front still over Kansas. Rain chances are expected to increase as we go into the evening hours with the greatest chances across the eastern Panhandles. This is where we have our highest instability and the better deep layer shear. LAPS analysis shows the eastern Panhandles have roughly 1500 to 2500 J/kg of mixed layer CAPE and effective shear in the 20 to 35kt range over the next few hours. This provides us with a chance for a few strong to marginally severe storms this evening with the better chances for these storms to occur across the eastern Oklahoma and northeastern Texas Panhandles. The main hazard with any storm that becomes strong to marginally severe would be damaging wind gusts. PWATs across the east remain heightened so brief heavy rain leading to the development of flooding will be a possibility. Storm chances drop off quickly as the cold front pushes south of the area. The front is anticipated to push quickly to the south across the Panhandles with some models showing the front being completely south of us by 6Z to 9Z Saturday morning (1 AM CDT to 4 AM CDT). Behind the front, winds will pick up quiet noticeably with the potential to briefly hit wind advisory sustained winds (35 mph). The strongest of these winds are anticipated to be along the western Panhandles where the influence of the barrier jet will be felt the most, and we could see wind gusts approaching 50 mph. Strong post frontal winds are expected to last into the late morning hours before shifting out of the east and becoming light. High temperatures on Saturday are expected to mid to upper 70s. The Panhandles recover quickly Sunday into Monday as temperatures return to the 80s to near 90s. Another cold front will push into the Panhandles late Monday night and bring a return of rain chances. This frontal passage will usher in a prolonged period of cooler temperatures and prolonged rain chances. Once the front pushes through the upper flow will become southwesterly with several shortwaves embedded in the flow. While there will likely be lulls in rain chances periodically through Thursday of next week, timing of these lulls will highly be dependent on the timing of these embedded shortwaves. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 56 73 54 84 63 / 40 5 0 0 0 Beaver OK 54 76 55 88 65 / 30 0 0 0 0 Boise City OK 50 72 55 87 61 / 20 5 0 0 10 Borger TX 57 76 57 87 65 / 40 5 0 0 0 Boys Ranch TX 55 75 55 87 64 / 30 5 0 0 0 Canyon TX 56 74 54 84 62 / 40 5 0 0 0 Clarendon TX 59 75 54 84 62 / 50 10 0 0 0 Dalhart TX 55 73 54 87 61 / 20 5 0 0 10 Guymon OK 52 75 57 89 64 / 20 5 0 0 10 Hereford TX 55 74 54 84 62 / 40 10 0 0 0 Lipscomb TX 55 75 54 85 65 / 50 5 0 0 0 Pampa TX 54 75 55 84 64 / 40 5 0 0 0 Shamrock TX 60 77 54 84 64 / 60 10 0 0 0 Wellington TX 61 79 56 85 64 / 60 10 0 0 0 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 2/14
Hazardous weather outlook, Sep 9, 3:06 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 306 PM CDT FRI SEP 9 2016 OKZ001>003-TXZ001>020-100815- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 306 PM CDT FRI SEP 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD BECOME STRONG TO MARGINALLY SEVERE WITH THE MAIN HAZARDS BEING DAMAGING WIND GUSTS AND LOCALIZED HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH THURSDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME HOWEVER...AN ISOLATED STRONG STORM COULD BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 9, 4:29 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
429 PM CDT FRI SEP 9 2016
OKZ003-092200-
BEAVER OK-
429 PM CDT FRI SEP 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BEAVER COUNTY UNTIL
500 PM CDT...
AT 428 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FORGAN...OR 8 MILES NORTH OF BEAVER...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORGAN...GATE...KNOWLES AND MOCANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3678 10000 3665 10018 3686 10060 3700 10056
3700 10000
TIME...MOT...LOC 2128Z 282DEG 13KT 3694 10049
LGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 6:33 PM CDT | Special Weather Statement | AMA | Hansford | 27 min |
| Sep 9, 6:42 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 93 min |
| Sep 9, 4:29 PM CDT | Special Weather Statement | AMA | Beaver | 31 min |
| Sep 9, 4:53 PM CDT | Areal Flood Advisory | AMA | Beaver | 4 hr |
| Sep 9, 4:59 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 91 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.